Resources | Health News | Therapies | Fitness
Nettle Side Effects, Interactions and Warnings
Use caution if you are taking sedatives, diabetic medicine, or blood pressure medication.
-Newall C, Anderson L, Phillipson J. -- Herbal Medicines: A Guide for Health-Care
A description of the case of a 57 year old woman is given who showed the symptoms of an atropine poisoning after drinking stinging nettle tea. The analyses of the tea specimen proved bad defilements among other things with elements of the "belladonna" (Atropa belladonna). Several similar reports became known recently and it seems to be necessary to discuss checking the purity of the tea species.
- Fortschr Med 1980 Oct 16;98(39):1525-6 -- [Atropine poisoning from "health tea"]-- Scholz H, Kascha S, Zingerle H.
Results demonstrate an acute hypotensive action of U. dioica that indicates a direct effect on the cardiovascular system. Moreover, diuretic and natriuretic effects were also observed, suggesting an action on the renal function. Finally, the plant extract seems to have a toxic effect at the higher dose.
- J Ethnopharmacol 2000 Nov;73(1-2):95-100 -- Acute diuretic, natriuretic and hypotensive effects of a continuous perfusion of aqueous extract of Urtica dioica in the rat. -- Tahri A, Yamani S, Legssyer A, Aziz M, Mekhfi H, Bnouham M, Ziyyat A.
This information is not intended to be a substitute for professional medical advice. You should not use this material to diagnose or treat a health condition or disease without consulting with your healthcare provider.
Click above for Service Agreement and Contact Information. Accessing this service binds you to terms stated. Advertisements appear throughout this website as a means of funding the site. This site is updated monthly and operates independently of any health associations or organizations. The owner of this site has no medical training and the information presented comes from government resources and health professionals in their respected fields.
Home Page: Personal Health Zone
| We comply with the HONcode standard for
trustworthy health information:|